itchy ears and mouth from Pantothenic acid and Bcomplex?

Discussion in 'Fibromyalgia Main Forum' started by razorqueen, Aug 12, 2005.

  1. razorqueen

    razorqueen Member

    I just started taking Pantothenic acid 500mgs(one a day so far) and 1 Bcomplex-100, both veggie caps from Flora.
    I've noticed that after I take them my mouth feels sorta itchy and wierd and my ears are itchy for a while.
    Any ideas why this could be?
  2. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    Since I know you're taking Flora, I don't have to wonder about cheap binders and additives.

    Have you taken B complexes before? Maybe weaker ones, like just in a regular multi? If so then you aren't reacting to B's.

    Have you had symptoms of possbile deficiency like mouth sores, raw beafy tongue, cankers, burning feet, ataxia (as in dropping things and unusual clumsiness)? these are signs of typical B deficiency, less general than others.

    Go to 500 mgs once daily of B5, take it at supper or in mid aft. and take the B100's in the morning. I actually would have started w/ a milder B complex, 100's are pretty strong. Depends what you want them for though, the lady who recommended them was treating severe depression.

    If it was me, I think a multi vit/min is fine w/ B5, it's what I've almost always taken. The only reason I went up to B100's for a bit, was because my only multi got discontinued and I have a bear of a time getting a decent multi w/out PABA, which I have a dangerous skin allergy to.


    Jeanne
  3. razorqueen

    razorqueen Member

    I bought the 100's because of the other posters recommendation. I had this same kind of feeling when I started the Jarro-dophilus. Today it hasn't really felt like that. I will take them at separte times and see what happens.
  4. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    and what symptoms you are taking them for? You may have said, but there have been so many questions about B5 lately.

    Since you got the same symptoms from Jarrodophilous, 2 things come to mind. They all have vegetarian gel caps in common, and some people have been known to be sensitive to them. A quick experient to figure if it's just that, is to empty a capsule and just take the cap, and see if it still happens.

    The other has to do w/ the fact probiotics can help your colon to produce some of it's own B vitamins. Yes, you saw right, a normal gut can produce some of its own B's (and even vit. K), by the action of bacteria in the colon. So both can supply B's that in some way you are reacting to. B3, niacin, can produce a dramatic or mild itchy flush. It tends to happen in weird patchy places anywhere on the body, but is usually accompanied w/ redness from vasodilation. It's a safe and normal reaction to niacin though.

    I'm not too concerned about the funny lip feeling, I've had that. Occasionally happens from things that surpass the blood brain barrier, certain B's can, and L-glutamine. If you have any kind of breathing issues, get concerned though.


    Jeanne